Alert archive / Texas / Red Flag Warnings in 2009
Red Flag Warning 7, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Feb 27, 2009, 2:01 PM CST for 33 counties in Texas. It took effect at Feb 28, 2009, 10:00 AM CST. It was in force for 8 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 27, 2009, 2:01 PM CST (20:01 UTC)
- In effect from
- Feb 28, 2009, 10:00 AM CST
- Expired
- Feb 28, 2009, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Austin/San Antonio, TX
All 33 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 28, 1:30 PM CST | NON-TSTM WND DMG | Martindale, TX | POWERLINES AND TRAFFIC CONTROL LIGHTS BLOWN DOWN IN MARTINDALE AT HIGHWAY 142 AND HIGHWAY 80. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 8.0 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2023 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEWX 272001 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 201 PM CST FRI FEB 27 2009 ...RED FLAG WARNING IN EFFECT FROM 10 AM SATURDAY MORNING UNTIL 6 PM SATURDAY AFTERNOON FOR ALL OF SOUTH CENTRAL TEXAS... .A COLD FRONT WILL MOVE INTO THE TEXAS HILL COUNTRY LATE THIS AFTERNOON AND MOVE SOUTHWARD ACROSS THE REMAINDER OF SOUTH CENTRAL TEXAS TONIGHT. A RE-ENFORCING SURGE OF COLD HIGH PRESSURE WILL BUILD INTO THE AREA ON SATURDAY. NORTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH CAN BE EXPECTED ON SATURDAY WITH RELATIVE HUMIDITIES FALLING BELOW 20 PERCENT. WINDS WILL SLOWLY DECREASE SATURDAY EVENING. ELEVATED FIRE WEATHER CONDITIONS ARE ALSO EXPECTED SUNDAY AND MONDAY. TXZ171>173-183>193-202>208-217>224-228-281100- /O.UPG.KEWX.FW.A.0006.090228T1600Z-090301T0000Z/ /O.NEW.KEWX.FW.W.0007.090228T1600Z-090301T0000Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-KINNEY-UVALDE-MEDINA- BEXAR-COMAL-GUADALUPE-CALDWELL-MAVERICK-ZAVALA-FRIO-ATASCOSA- WILSON-KARNES-GONZALES-DE WITT-DIMMIT- 201 PM CST FRI FEB 27 2009 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM CST SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A COLD FRONT WILL MOVE INTO THE TEXAS HILL COUNTRY LATE THIS AFTERNOON AND MOVE SOUTHWARD ACROSS THE REMAINDER OF SOUTH CENTRAL TEXAS TONIGHT. A RE-ENFORCING SURGE OF COLD HIGH PRESSURE WILL BUILD INTO THE AREA ON SATURDAY. NORTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH CAN BE EXPECTED ON SATURDAY WITH RELATIVE HUMIDITIES FALLING BELOW 20 PERCENT. WINDS WILL SLOWLY DECREASE SATURDAY EVENING. ELEVATED FIRE WEATHER CONDITIONS ARE ALSO EXPECTED SUNDAY AND MONDAY. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$ TXZ194-209-225-281100- /O.NEW.KEWX.FW.W.0007.090228T1600Z-090301T0000Z/ LEE-FAYETTE-LAVACA- 201 PM CST FRI FEB 27 2009 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM CST SATURDAY. A COLD FRONT WILL MOVE INTO THE TEXAS HILL COUNTRY LATE THIS AFTERNOON AND MOVE SOUTHWARD ACROSS THE REMAINDER OF SOUTH CENTRAL TEXAS TONIGHT. A RE-ENFORCING SURGE OF COLD HIGH PRESSURE WILL BUILD INTO THE AREA ON SATURDAY. NORTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH CAN BE EXPECTED ON SATURDAY WITH RELATIVE HUMIDITIES FALLING BELOW 20 PERCENT. WINDS WILL SLOWLY DECREASE SATURDAY EVENING. ELEVATED FIRE WEATHER CONDITIONS ARE ALSO EXPECTED SUNDAY AND MONDAY. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
1 follow-up statement
000 WWUS84 KEWX 281038 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 438 AM CST SAT FEB 28 2009 ...RED FLAG WARNING IS IN EFFECT FROM 10 AM UNTIL 6 PM TODAY FOR ALL OF SOUTH CENTRAL TEXAS... TXZ171>173-183>194-202>209-217>225-228-010000- /O.CON.KEWX.FW.W.0007.090228T1600Z-090301T0000Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 438 AM CST SAT FEB 28 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... NORTH WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH CAN BE EXPECTED TODAY WITH RELATIVE HUMIDITIES FALLING BELOW 15 TO 20 PERCENT. ALTHOUGH THE RELATIVE HUMIDITIES WILL REMAIN LOW...THE WINDS WILL SLOWLY DECREASE THIS EVENING. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Feb 27, 11:11 AM CST, 2 hours 50 minutes earlier.
Area forecast discussion, Feb 27, 11:11 AM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1111 AM CST FRI FEB 27 2009 .AVIATION... MVFR CEILINGS ALONG I-35 ARE ERODING AND WILL SCATTERED OUT BY 19Z. LIGHT SOUTHWEST TO WEST WINDS THIS AFTERNOON WILL VEER TO THE NORTHWEST TONIGHT. UNCERTAIN AT THIS TIME IF PATCHY FOG WILL DEVELOP TONIGHT BEFORE THE COLD FRONT ARRIVES. A COLD FRONT WILL MOVE THROUGH THE TERMINALS BY 09Z WITH NORTH WINDS 25KT GUSTING TO 35 KTS. && .PREV DISCUSSION... /ISSUED 1103 AM CST FRI FEB 27 2009/ UPDATE... STRATUS DECK CONTINUES TO ERODE AS MIXING IS ONGOING. THE DRY- LINE HAS MOVED INTO EDWARDS AND VAL VERDE COUNTIES WHERE WINDS HAVE SHIFTED TO THE WEST AND THE DEWPOINT AT ROCKSPRINGS HAS FALLEN TO 39 DEGREES. THE COLD FRONT WAS STILL LOCATED OVER NORTHWEST TEXAS FILTERING SOUTHWARD. WILL CONTINUE TO FCST RECORD HIGH TEMPS FOR THIS AFTERNOON. HAVE ADJUSTED DEWPOINTS AND SKY GRIDS. PREV DISCUSSION... /ISSUED 553 AM CST FRI FEB 27 2009/ AVIATION...I-35 CORRIDOR TERMINALS MVFR CIGS TO OCCASIONAL EMBEDDED IFR CIGS JUST ALONG THE ESCARPMENT TIL AROUND 15Z. BECOMING VFR AFTER 16Z. WINDS SOUTH TO SOUTHWEST THIS MORNING 5 TO 10 KTS BECOMING WEST AND NORTHWEST 10 TO 15 KTS THIS AFTERNOON. AFTER O3Z..WINDS BECOMING NORTHERLY 10 TO 15 KTS. KDRT TERMINAL BRIEF IFR CIGS DEVELOPING TIL AROUND 15Z BECOMING VFR. LIGHT AND VARIABLE WINDS BECOMING NORTHWEST 10 TO 15 KTS AND GUSTY AFTER 15Z. AFTER 23Z NORTHWEST TO NORTH WINDS SUBSIDING TO 5 TO 10 KTS. PREV DISCUSSION... /ISSUED 517 AM CST FRI FEB 27 2009/ DISCUSSION... THE SUBTROPICAL RIDGE OVER MEXICO EXTENDS INTO SOUTHERN TEXAS WHILE UPPER TROUGHS MOVE ACROSS THE GREAT BASIN AND THE MIDWEST. THE MIDWEST TROUGH HAS CAUSED A STRONG COLD FRONT TO DROP SOUTH TO NEAR THE DALLAS/FORT WORTH METROPLEX AS A DRYLINE DRIFTS EAST ACROSS THE TRANS PECOS. MEANWHILE, RATHER MOIST SOUTHERLY LOWER LEVEL FLOW PREVAILS ACROSS SOUTH CENTRAL TEXAS. THE DRYLINE WILL SWEEP EAST TOWARD THE I-35 CORRIDOR THIS AFTERNOON AS THE COLD FRONT MOVES INTO THE FAR NORTHERN HILL COUNTRY. TEMPERATURES WILL WARM INTO THE 90S FROM THE RIO GRANDE TO NEAR THE SAN ANTONIO AREA. HIGH TEMPERATURE RECORDS FOR TODAY FEBRUARY 27TH SHOULD BE APPROACHED AND POSSIBLY BROKEN OR TIED. (SEE THE CLIMATE SECTION BELOW FOR THE CURRENT RECORDS.) THE COLD FRONT SLOWLY MOVES THROUGH TONIGHT WITH A STRONG SURGE OF COLDER AIR EARLY SATURDAY MORNING AS THE GREAT BASIN TROUGH MOVES INTO THE CENTRAL PLAINS. A TIGHT SURFACE PRESSURE GRADIENT BUILDS INTO THE AREA. THE UPPER TROUGH DROPS INTO THE LOWER MISSISSIPPI VALLEY BY EVENING WITH STRONG SUBSIDENCE DEVELOPING ALLOWING STRONG WINDS ALOFT TO MIX TO THE SURFACE. AS A RESULT, HAVE GONE WITH A WIND ADVISORY FOR ALL OF SOUTH CENTRAL TEXAS ON SATURDAY. EXPECT SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH, ALTHOUGH CAN RULE OUT EVEN HIGHER GUSTS. HIGHS WILL ONLY BE IN THE 60S ON SATURDAY. AS THE UPPER TROUGH CLOSES OFF INTO A LOW OVER THE SOUTHEASTERN STATES ERODING EASTERN FLANK OF THE SUBTROPICAL RIDGE, A SURFACE RIDGE SLOWLY SETTLES INTO THE AREA SATURDAY NIGHT THROUGH SUNDAY NIGHT. WINDS DECREASE SATURDAY NIGHT AND COUPLED WITH LOW DEWPOINTS AND CLEAR SKIES WILL ALLOW TEMPERATURES TO FALL INTO THE 30S. HIGHS WILL REMAIN IN THE 60S ON SUNDAY WITH 30S AGAIN SUNDAY NIGHT. MAY SEE SOME 20S IN THE NORMALLY COOLER HILL COUNTRY VALLEYS. THE SURFACE RIDGE MOVES OFF TO THE EAST AS PRESSURES FALL IN THE HIGH PLAINS. MOISTURE WILL BE SLOW TO RECOVER AS IT WILL BE PUSHED FAR SOUTH. A WARMING TREND ENSUES ON MONDAY AND CONTINUES THROUGH MUCH OF NEXT WEEK AS THE SUBTROPICAL RIDGE EXPANDS INTO SOUTHERN TEXAS. NO RAIN IS EXPECTED DUE THE LACK OF SIGNIFICANT MOISTURE AND DYNAMICS. HAVE GENERALLY GONE A CATEGORY OR TWO THAN MEX HIGHS DUE TO DOWNSLOPE AND COMPRESSIONAL HEATING TODAY, DUE TO FULL SUNSHINE AND A STRENGTHENING SUN ANGLE SATURDAY, AND DUE TO DEVELOPING SOUTHWESTERLY FLOW MONDAY THROUGH THURSDAY. HAVE GONE A CATEGORY COOLER THAN MEX LOWS SATURDAY NIGHT AND SUNDAY DUE TO LOWER DEWPOINTS, LIGHTER WINDS, AND CLEAR SKIES. FIRE WEATHER... NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON FROM THE RIO GRANDE VALLEY EAST TO THE SAN ANTONIO AREA. RELATIVE HUMIDITIES WILL FALL INTO THE TEENS AND SINGLE DIGITS BEHIND THE DRYLINE WITH NORTHWEST WINDS OF 10 TO 20 MPH. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR MUCH OF SOUTH CENTRAL TEXAS FOR SATURDAY. NORTHERLY WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL SPREAD ACROSS THE AREA WHILE RELATIVE HUMIDITIES FALL INTO THE TEENS, ALTHOUGH COLDER TEMPERATURES MAY SHORTEN THE PERIOD OF THESE VERY LOW HUMIDITIES. THE WATCH WILL PROBABLY BE UPGRADED LATER TODAY. ELEVATED FIRE WEATHER CONDITIONS WILL CONTINUE SUNDAY AND MONDAY DUE TO VERY LOW RELATIVE HUMIDITIES, HOWEVER WINDS WILL BE LESS THAN THE CRITICAL 15 TO 20 MPH. CLIMATE... RECORDS HIGHS FOR TODAY 2/27: ATT 87/1999 AUS 86/1999 DRT 96/1918 SAT 90/1918 && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 86 51 62 38 62 / 0 0 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 86 49 63 32 62 / 0 0 0 0 0 NEW BRAUNFELS MUNI AIRPORT 90 52 65 34 63 / 0 0 0 0 0 BURNET MUNI AIRPORT 80 44 61 32 61 / 0 0 0 0 0 DEL RIO INTL AIRPORT 92 54 70 39 70 / 0 0 0 0 0 GEORGETOWN MUNI AIRPORT 83 47 60 32 60 / 0 0 0 0 0 HONDO MUNI AIRPORT 91 51 67 31 68 / 0 0 0 0 0 SAN MARCOS MUNI AIRPORT 88 51 64 33 63 / 0 0 0 0 0 LA GRANGE - FAYETTE REGIONAL 84 52 63 33 61 / - 10 - 0 0 SAN ANTONIO INTL AIRPORT 90 53 67 35 66 / 0 0 0 0 0 STINSON MUNI AIRPORT 91 55 68 34 66 / 0 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR... BLANCO...BURNET...CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS... FRIO...GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL... KERR...KINNEY...LLANO...MAVERICK...MEDINA...REAL...TRAVIS... UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA. WIND ADVISORY FROM 6 AM TO 6 PM CST SATURDAY FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS... UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 13/06
Hazardous weather outlook, Feb 27, 5:29 AM CST, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 529 AM CST FRI FEB 27 2009 TXZ171>173-183>193-202>208-217>224-228-281130- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-KINNEY-UVALDE-MEDINA- BEXAR-COMAL-GUADALUPE-CALDWELL-MAVERICK-ZAVALA-FRIO-ATASCOSA- WILSON-KARNES-GONZALES-DE WITT-DIMMIT- 529 AM CST FRI FEB 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A PRE-FRONTAL TROUGH MOVING INTO THE REGION TODAY WILL BRING A VERY DRY AIRMASS TO THE AREA. NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON FOR THE SPREAD OF FIRE GENERALLY OVER THAT PORTION OF SOUTH CENTRAL TEXAS WEST OF INTERSTATE 10 AND WEST OF I 35 FROM SAN ANTONIO SOUTHWARD. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A FIRE WEATHER WATCH IS IN EFFECT SATURDAY FROM 10 AM TO 6 PM FOR GUSTY NORTH WINDS OF 20 TO 30 MPH AND RELATIVE HUMIDITIES FALLING BELOW 20 PERCENT. A WIND ADVISORY WILL ALSO BE REQUIRED FOR THE ENTIRE AREA FROM 6 AM TO 6 PM SATURDAY. ELEVATED FIRE WEATHER CONDITIONS FOR THE SPREAD OF FIRE MAY EXIST SUNDAY AND MONDAY IN THE DRY AIRMASS. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ194-209-225-281130- LEE-FAYETTE-LAVACA- 529 AM CST FRI FEB 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A WIND ADVISORY WILL BE IN EFFECT SATURDAY FROM 6 AM TO 6 PM BEHIND A DRY COLD FRONT. GUSTY NORTH WINDS OF 20 TO 30 MPH CAN BE EXPECTED. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 5:33 AM CST | Wind Advisory | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 36 hr |
Nearby
Red Flag Warnings in Texas, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.